IMMUNE RETINOPATHY ASSOCIATED WITH NIVOLUMAB ADMINISTRATION FOR METASTATIC NON–SMALL CELL LUNG CANCER

    loading  Checking for direct PDF access through Ovid

Abstract

Purpose:

To present a novel case of immune retinopathy associated with nivolumab therapy for non–small cell lung cancer.

Methods:

Retrospective chart review.

Results:

A 64-year-old woman presented with photoreceptor injury evidenced by hypoautofluorescent and hyperautofluorescent patches on fundus autofluorescence, loss of the ellipsoid zone on optical coherence tomography, and dysfunction of the rods and cones on electroretinogram. She had a history of Stage IV lung adenocarcinoma, treated with nivolumab, a checkpoint inhibitor. Serology testing was negative for paraneoplastic antibody panel, antirecoverin and antienolase antibodies, but positive for antiretinal antibodies against 30-kDa (carbonic anhydrase II), 35-kDa (GADPH), 38-kDA, 58-kDa (PKM2), and 112-kDa proteins. Cessation of the medication and high-dose oral steroids resulted in resolution of her symptoms and stability of ocular findings.

Conclusion:

The checkpoint inhibitors, including nivolumab, have significant ocular side effects. All patients receiving nivolumab should undergo a baseline comprehensive eye examination and should be counseled to seek medical attention immediately if visual changes occur.

Related Topics

    loading  Loading Related Articles